Alert archive / Pennsylvania / Special Weather Statements in 2018
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Sep 26, 2018, 6:37 PM EDT for Chester County, Pennsylvania. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2018, 6:37 PM EDT (22:37 UTC)
- Expired
- Sep 26, 2018, 7:30 PM EDT
- In force
- 53 min
- Issued by
- NWS Philadelphia/Mount Holly
County Chester County, PA
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.6 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -201 J/kg
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
080
WWUS81 KPHI 262237
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
637 PM EDT WED SEP 26 2018
MDZ008-PAZ060-101-103-262330-
Cecil-Western Montgomery-Western Chester-Berks-
637 PM EDT WED SEP 26 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CECIL...
SOUTHEASTERN BERKS...WEST CENTRAL MONTGOMERY AND WESTERN CHESTER
COUNTIES...
At 637 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Adamstown to near Stewartstown. Movement
was east at 20 mph.
Winds up to 40 mph are possible with these storms.
Locations impacted include...
Reading, Pottstown, Coatesville, Wyomissing, Birdsboro, Oxford,
Parkesburg, Rising Sun, Honey Brook, Elverson, New Morgan, Homeville,
Glen Roy, Cochranville, West Nottingham, Octoraro, Pughtown, Mount
Vernon, Glenmoore and Richardsmere.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Mount Holly NJ.
A severe thunderstorm watch remains in effect until 1100 PM EDT for
northeastern Maryland...and eastern and southeastern Pennsylvania.
LAT...LON 3972 7614 3974 7612 3973 7610 3976 7606
3983 7604 3987 7599 3995 7600 4004 7593
4011 7594 4014 7588 4030 7612 4031 7611
4032 7548 3959 7611 3972 7623
TIME...MOT...LOC 2237Z 273DEG 19KT 4026 7608 3971 7657
$$
MPSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Sep 26, 5:10 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Sep 26, 5:10 PM EDT, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 510 PM EDT Wed Sep 26 2018 .SYNOPSIS... A cold front will cross the Middle Atlantic region tonight and then stall south of the area. Weak high pressure will build in Thursday, but then a low pressure system will move along the stalled front Thursday night and Friday. More high pressure will arrive later Friday and remain into the weekend. Another disturbance will move towards the area early next week. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... 500 PM Update...A Severe Thunderstorm Watch has now been issued until 11 PM for our eastern PA counties, much of our New Jersey zones excluding the Atlantic coastal Counties, and our Delmarva Counties excluding Sussex County Delaware. Expect that line of storms currently organizing over portions of central PA will be entering our County Warning Area within the next hour or two. With axis of max instability situated right over the area (ML CAPES 1500-2000 j/kg), storms will have the potential to produce damaging wind gusts. Previous Discussion...A cold front continues to push eastward across central Pennsylvania and will make its way into our eastern Pennsylvania areas late this afternoon/early this evening. Clouds have broken out across much of our area, which as allowed for a fair amount of solar insolation and temperatures to rise. This has increased instability across our area, with CAPE values upward of 1,500-2,00 J/kg. The strongest shear remains mostly north of our area, however bulk shear does reach 30-40 knots across northeast Pennsylvania and northern New Jersey where the strongest mid level winds are across our area, and 25-30 knots near southeast Pennsylvania, central/southern New Jersey, and northern Delaware and Maryland. The combination of instability and shear will lead to the greatest threat for severe weather across northeast Pennsylvania and northern New Jersey, although there is still a risk farther south. SPC has basically from the I-95 corridor northward outlined in a Slight Risk for severe thunderstorms this afternoon and evening. The main threat would be damaging winds as the freezing level and web bulb zero level are fairly high. Another concern is for heavy rainfall with these showers and thunderstorms. PW values reach 2.00-2.25 inches across the area this afternoon and evening. The storms are expected to have a decent storm motion as they approach the area. However, as the front moves into the area, it may begin slowing down, in turn slowing the progression of the showers and thunderstorms. If any storms become slow moving and/or train over the same area, flooding would become a concern. The front will continue to push south of the area overnight, and most showers will move to our south or dissipate. However, the front is forecast to stall to our south, and additional short wave/vorticity impulses may lift across the southern Delmarva overnight and through daybreak, which could keep some showers across southern Delware, southern Maryland, and southern New Jersey. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/... The cold front will remain stalled out to our south during the day Thursday. However, enhanced lift and moisture will continue to lift north of the front as several short wave/vorticity impulses move across the area in the southwest flow aloft. This will likely continue to bring showers to a portion of our area, especially southern New Jersey, Delaware, and Maryland. Areas farther north will likely not see much precipitation during the day Thursday, at least until very late in the day as high pressure builds to our north with our northern areas weakly being under its influence. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... Thursday night thru Friday...The front from the near/short term parts of the forecast gets hung up across the S/E areas Thu/Fri and weak low pressure will move along it. A familiar pattern ! The operational models are all showing a renewal of rain for the area with the feature, but the details of just how much differ. The 12Z GFS/GEM/ECMWF models offer mostly 1/4 to 1 inch across our area with the highest totals back across SE PA. The 12Z NAM is much higher with 2.0 to 2.5 inches across a stripe from KMQS up thru KSMQ and into NE NJ. The recent rains have caused flash flood guidance to be rather low, so the NAM's rains would force a FFA to be considered, but since I'm not fully buying the higher amounts now, I will not issue one, but it may have to be considered later if the models begin to trend towards the NAM amounts. Friday night...The models are showing improvement for Friday night with no QPF and varying amounts of drier air at the lower levels. The NAM shows more low clouds with slow improvement indicated while the GFS have clear to partly cloudy conditions. Patchy fog is expected across the rural areas. Saturday and beyond...Chose to focus more attention on the beginning part of the long term with all the changes in that period. The weekend at this point still looks fair with high pressure building in from Canada and a much drier air mass expected to arrive across our area. Temperatures look seasonable with mostly 70s for highs and 50s for overnight lows. Beyond that, slight chc or low chc pops for Tue/Wed with another cold front and low pressure system expected to approach from the west. Details are far from certain at this time. && .AVIATION /21Z WEDNESDAY THROUGH MONDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Tonight...Mostly VFR conditions are across the TAF sites this afternoon. An area of showers and thunderstorms remains in the forecast for this evening, and we have adjusted the timing of the thunderstorms and included IFR visibilities with the thunderstorm TEMPO group. We expect them to be near ABE/RDG by 22z-01z, ILG/PHL/PNE/TTN by 00z-03z, and ACY/MIV by 00z-04z. ABE/RDG/TTN are expected to be VFR through the remainder of the night once the showers and thunderstorms move through. However, the remainder of the TAF sites may lower to MVFR overnight, with ACY and MIV having the greater probability of remaining MVFR with additional showers overnight. Winds this afternoon will be south-southwest 5-10 knots, then become northwest behind the cold front 5-10 knots, then north late in the night. Thursday...MVFR conditions will likely remain through the day for ACY and MIV. The remainder of the TAF sites are a little uncertain, but may improve to VFR during the morning. Showers are most likely across southern New Jersey and southern Delaware and Maryland during the day Thursday. Winds will become northeast during the day Thursday around 5-10 knots. Outlook... Thursday night...Lowering CIGS and possible VSBY restrictions toward dawn with rain arriving across the area. Friday...Restrictions to CIGS and VSBY possible with rains across the area. MVFR expected with IFR possible. Friday night...Slow improvement to CIGS/VSBYS. Patchy fog. Saturday thru Monday...Mostly VFR expected. && .MARINE... Small Craft Advisory remains in effect through Thursday. Winds remain below 25 knots this afternoon and evening, but seas remain 5- 6 feet. Winds may increase for a time behind a cold front tonight. Even though winds diminish on Thursday, seas will remain elevated. Rip currents... A moderate risk for the development of dangerous rip currents is expected the rest of today and tonight. With an increasing onshore flow on Thursday, the rip current risk will likely be at least moderate, but may increase to high. Outlook... We extended the SCA flag into Thursday night with seas lingering at or just above 5 ft. This could be the last extension since seas will be closer to 3 to 4 ft for Friday and into the weekend. Rain and fog will be across the waters Thu night and into Friday, but then fair weather in expected Fri night and into the weekend. && .EQUIPMENT... KDIX radar remains offline due to an equipment failure. Technicians have been working on it all day, but are now awaiting for parts to be delivered before the radar can be repaired. It appears the radar will be down tonight. Meanwhile, KDOX also remains offline due to an equipment failure. Surrounding radars include KOKX, KBGM, KCCX, KLWX, and KAKQ. Thank you for your patience with this situation. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...Small Craft Advisory until 6 AM EDT Friday for ANZ450>455. && Synopsis...O'Hara Near Term...Fitzsimmons/Robertson Short Term...Robertson Long Term...O'Hara Aviation...Robertson/MPS Marine...Robertson/O'Hara Equipment...
Hazardous weather outlook, Sep 26, 5:13 PM EDT, 1 hour 24 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 513 PM EDT Wed Sep 26 2018 DEZ001-MDZ008-NJZ001-007>010-015>019-PAZ054-055-060>062-070-071- 101>106-272115- New Castle-Cecil-Sussex-Warren-Morris-Hunterdon-Somerset-Mercer- Salem-Gloucester-Camden-Northwestern Burlington-Carbon-Monroe-Berks- Lehigh-Northampton-Delaware-Philadelphia-Western Chester- Eastern Chester-Western Montgomery-Eastern Montgomery-Upper Bucks- Lower Bucks- 513 PM EDT Wed Sep 26 2018 ...SEVERE THUNDERSTORM WATCH 390 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. In addition, storms this evening will be capable of producing heavy rain leading to localized flooding primarily in poor drainage areas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is the possibility for more rains Thursday night and Friday. More poor drainage flooding is possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ012-013-272115- Middlesex-Western Monmouth- 513 PM EDT Wed Sep 26 2018 This Hazardous Weather Outlook is for central New Jersey and northern New Jersey. .DAY ONE...Tonight. The Storm Prediction Center has indicated that there is slight risk for severe thunderstorms this evening and tonight. In addition, some storms through this period will be capable of producing heavy rain leading to localized flooding primarily in poor drainage areas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is the possibility for more rains Thursday night and Friday. More poor drainage flooding is possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ004-NJZ014-024>026-272115- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 513 PM EDT Wed Sep 26 2018 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...Tonight. There is a moderate risk for the formation of dangerous rip currents through at least this evening. Thunderstorms are expected this evening and early tonight. The thunderstorms may have gusty winds and heavy rains. These heavy rains could lead to localized poor drainage flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is the possibility for more rains Thursday night and Friday. More poor drainage flooding is possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ002-MDZ012-015-019-020-NJZ021-027-272115- Kent-Kent MD-Queen Annes-Talbot-Caroline-Cumberland- Southeastern Burlington- 513 PM EDT Wed Sep 26 2018 ...SEVERE THUNDERSTORM WATCH 390 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Delaware, northeast Maryland and southern New Jersey. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. In addition, storms this evening will be capable of producing heavy rain leading to localized flooding primarily in poor drainage areas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is the possibility for more rains Thursday night and Friday. More poor drainage flooding is possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ003-NJZ020-022-023-272115- Inland Sussex-Ocean-Atlantic-Cape May- 513 PM EDT Wed Sep 26 2018 This Hazardous Weather Outlook is for southern Delaware and southern New Jersey. .DAY ONE...Tonight. Thunderstorms are expected this evening and early tonight. The thunderstorms may have gusty winds and heavy rains. These heavy rains could lead to localized poor drainage flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is the possibility for more rains Thursday night and Friday. More poor drainage flooding is possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ431-450>455-272115- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 513 PM EDT Wed Sep 26 2018 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Tonight. Wind gusts above 34 KT will be possible in the vicinity of stronger thunderstorms this evening. Areas of fog also expected along the Atlantic shores of New Jersey this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-272115- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- 513 PM EDT Wed Sep 26 2018 ...SEVERE THUNDERSTORM WATCH 390 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Delaware Bay Waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Wind gusts above 34 KT will be possible in the vicinity of stronger thunderstorms this evening. Areas of fog also expected along the Atlantic shores of New Jersey this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Special weather statement, Sep 26, 2:23 PM EDT, 4 hours 14 minutes before
Special Weather Statement National Weather Service Mount Holly NJ 223 PM EDT Wed Sep 26 2018 NJZ014-024>026-262200- Eastern Monmouth-Atlantic Coastal Cape May-Coastal Atlantic- Coastal Ocean- Including the cities of Sandy Hook, Ocean City, Atlantic City, and Long Beach Island 223 PM EDT Wed Sep 26 2018 ...Fog Along the Coast... An area of fog is lifting northward along the New Jersey coast this afternoon. Areas of dense fog will occur in some spots right along the coast as this fog lifts northward. Robertson
Special weather statement, Sep 26, 6:15 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
615 PM EDT WED SEP 26 2018
NJZ007-PAZ054-055-062-262245-
Warren-Monroe-Northampton-Carbon-
615 PM EDT WED SEP 26 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WARREN...SOUTHEASTERN
CARBON...SOUTHEASTERN MONROE AND NORTHERN NORTHAMPTON COUNTIES...
At 615 PM EDT, a strong thunderstorm was located over Kunkletown, or
14 miles east of Lehighton, moving northeast at 35 mph.
Winds up to 40 mph and pea size hail are possible with this storm.
Locations impacted include...
East Stroudsburg, Blairstown, Nazareth, Bangor, Pen Argyl, Wind Gap,
Bath, Belvidere, Hope, Belfast, East Bangor, Stormville,
Brodheadsville, Kunkletown, Werry Lake, Gilbert, Millbrook, Delaware
Water Gap, Rossland and Allamuchy-Panther Valley.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Mount Holly NJ.
A severe thunderstorm watch remains in effect until 1100 PM EDT for
northwestern New Jersey...and eastern and northeastern Pennsylvania.
LAT...LON 4108 7503 4110 7497 4105 7492 4091 7482
4069 7547 4085 7559 4111 7505
TIME...MOT...LOC 2215Z 241DEG 30KT 4081 7545
MPSSpecial weather statement, Sep 26, 6:37 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
637 PM EDT WED SEP 26 2018
MDZ008-PAZ060-101-103-262330-
Cecil-Western Montgomery-Western Chester-Berks-
637 PM EDT WED SEP 26 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CECIL...
SOUTHEASTERN BERKS...WEST CENTRAL MONTGOMERY AND WESTERN CHESTER
COUNTIES...
At 637 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Adamstown to near Stewartstown. Movement
was east at 20 mph.
Winds up to 40 mph are possible with these storms.
Locations impacted include...
Reading, Pottstown, Coatesville, Wyomissing, Birdsboro, Oxford,
Parkesburg, Rising Sun, Honey Brook, Elverson, New Morgan, Homeville,
Glen Roy, Cochranville, West Nottingham, Octoraro, Pughtown, Mount
Vernon, Glenmoore and Richardsmere.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Mount Holly NJ.
A severe thunderstorm watch remains in effect until 1100 PM EDT for
northeastern Maryland...and eastern and southeastern Pennsylvania.
LAT...LON 3972 7614 3974 7612 3973 7610 3976 7606
3983 7604 3987 7599 3995 7600 4004 7593
4011 7594 4014 7588 4030 7612 4031 7611
4032 7548 3959 7611 3972 7623
TIME...MOT...LOC 2237Z 273DEG 19KT 4026 7608 3971 7657
MPSThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 9:25 PM EDT | Areal Flood Advisory | PHI | Monmouth, Ocean | 3 hr |
| Sep 26, 6:15 PM EDT | Special Weather Statement | PHI | Warren | 30 min |
| Sep 26, 6:41 PM EDT | Areal Flood Advisory | PHI | Warren | 3 hr |
| Sep 26, 7:37 PM EDT | Special Weather Statement | PHI | Sussex, Warren | 38 min |
| Sep 25, 9:11 PM EDT | Areal Flood Warning | PHI | Philadelphia | 3 hr |
| Sep 26, 7:06 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Chester, Delaware, Montgomery | 54 min |
| Sep 26, 7:31 PM EDT | Areal Flood Advisory | PHI | Berks, Chester, Montgomery | 106 min |
| Sep 26, 7:53 PM EDT | Severe Thunderstorm Warning | PHI | Chester | 52 min |
| Sep 26, 7:16 PM EDT | Severe Thunderstorm Warning | PHI | Caroline, Cecil, Kent, Queen Anne's, Talbot | 43 min |
Nearby
Special Weather Statements in Pennsylvania, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.